MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2800TFX
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narratives: tissue degeneration related structural deterioration either calcific or non-calcific are common chronic failure modes for this type of bioprosthetic heart valves.The operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.The device was not returned for evaluation, as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a 23mm pericardial aortic valve was disabled via a valve-in-valve procedure after an implant duration of 5 years, 8 months due to severe regurgitation and early degeneration.The patient presented with chronic diastolic heart failure.The surgical valve was fractured and a 20mm transcatheter valve was implanted.The patient was discharged on pod #3.
 
Additional Manufacturer Narrative
H10: additional narratives.Updated b5 and b7 per new information received.
 
Event or Problem Description
It was reported that a 23mm pericardial aortic valve was disabled via a valve-in-valve procedure after an implant duration of 5 years, 8 months due to severe regurgitation and early degeneration.The patient presented with chronic diastolic heart failure, nyha class 3.The surgical valve was fractured and a 20mm transcatheter valve was implanted.The patient was discharged on pod #3.
 
Additional Manufacturer Narrative
The most likely cause is patient factors, including cad, ckd stage 4, hld and dm ii.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
one edwards way
mailstop anton 6.1
irvine, CA 92614
9492502731
MDR Report Key14594766
Report Number2015691-2022-06017
Device Sequence Number14841759
Product Code DYE
UDI-Device Identifier00690103194098
UDI-Public(01)00690103194098(17)200502
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model Number2800TFX
Device Catalogue Number2800TFX23MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer06/03/2022
07/13/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/27/2022
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale